Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Can HIV or medications cause astigmatism?
Dec 7, 2011

I was hospitalised last year with toxoplasmosis and diagnosed with HIV shortly after. I've been on medication since and after a few changes am now on Truvada and Sustiva. I've been noticing my vision getting slightly worse over the last year and my left eyelid seems to droop a little. I visited an opticians today and I was told that in my left eye I had astigmatism (Axis was 140.0). I mentioned the drooping and a previous illness, (but didn't say it was HIV and was told to check with doctor). However I won't be seeing my doctor until March next year. Not really sure what these figures or things mean but was wondering if they could be related to either the medication or HIV and if I should see the doctor ASAP or if it can wait till March. What's your opinion on this situation? Is their any advice you can give me?

Response from Dr. Henry

Astigmatism is commonin the general population. Astigmatism would very rarely be related directly to HIV infection or to antiretrovirals. KH



Previous
Please tell the truth.
Next
Atripla side effects: two weeks and still there.

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement